Author Topic: Prednisone jitters!  (Read 1491 times)

AnneNeville

  • Full Member
  • ***
  • Posts: 106
Prednisone jitters!
« on: March 07, 2017, 05:57:08 PM »
Guys, how do you deal with the wired feeling from Prednisone? I'm on my last day, tomorrow, before I taper down. I've been able to deal until now, day 13 at 40 mg/day, but now I'm both jittery and in mild pain. Each makes the other hard to ignore.

What do you do to overcome the jitters? Exercise? It's dark cold night now. 😯
Diagnosed with primary SS 2/2017 after 20+ years. Double vision from 6th nerve palsy, severe anxiety (now gone!), fatigue, dry eyes. Now: 12.5 mg Prednisone (burst), 200 mg Plaquenil, Prozac, Wellbutrin, Restasis, Xiidra.

irish

  • Global Moderator
  • Hero Member
  • *****
  • Posts: 13557
Re: Prednisone jitters!
« Reply #1 on: March 07, 2017, 07:24:19 PM »
This is tough to endure sometimes. It would behoove you to talk to the doc about him prescribing an antianxiety pill that you could take at night so you could sleep. Night may not be the worst time of day so you could take the pill as needed. The goal is to not get so you need those pills. Generally as the taper goes on and the amount of prednisone you take goes down the less you need a pill. I always found that some times of the day weren't as bad as others.  Based on the body's own chemical level I always figured.

Do things that do not raise your blood pressure or cause you physical and emotional stress. Also, stay away from the caffeine. I used to go outside and walk around our farm place--out around the barn,etc. Sometimes it was really tough and I had some hand wringing days.  Most doctors are apt to order a few anti anxiety pills to get you through this. Keep in mind, there is anxiety and there is unbelievable anxiety and the latter is something you will sure identify when it hits you. Also keep in mind that when you taper from 40 to 30 you will probably still have some anxiety and by the time you hit the 20 mgm dosage you will start to level off and not suffer from it at all or as much.

Keep in mind that everyone is different but this is how it usually plays out. Good luck. Irish

AnneNeville

  • Full Member
  • ***
  • Posts: 106
Re: Prednisone jitters!
« Reply #2 on: March 08, 2017, 04:42:05 AM »
I'm actually in treatment for anxiety . . . I thought that all my physical symptoms and fatigue was due to mental health problems. The Prednisone has actually helped that immensely, though I do feel jittery.
Diagnosed with primary SS 2/2017 after 20+ years. Double vision from 6th nerve palsy, severe anxiety (now gone!), fatigue, dry eyes. Now: 12.5 mg Prednisone (burst), 200 mg Plaquenil, Prozac, Wellbutrin, Restasis, Xiidra.

warmwaters

  • Hero Member
  • *****
  • Posts: 1872
  • Just keep swimming - Dora
Re: Prednisone jitters!
« Reply #3 on: March 08, 2017, 07:31:26 AM »
I haven't got an answer, other than the typical soothing things - warm bath, take a walk, pleasant music.

However, since my response to these when I'm on 40mg of prednisone would be a series of jangly naughty words, I can't say I always practice what I preach.

On my second day of prednisone, I usually can't sleep.  And since I can't take sleeping aids, I stay up all night and feel really bad the next morning.

The only other thought is distraction - is there something you do that really grabs your attention - play a video game, cook, etc? Trying to distract might be your best plan.
Primary Sjogrens, dx June 2009, Immunoglobulin deficiency, axial spondylosis arthritis, IBS, autonomic neuropathy
Omeprazone DR 40 mg, mobic 15 mg, Plaquenil, LDN, B1, B6, B12, D, fludrocortisone, gralise, various inhalers

cccourt1942

  • Hero Member
  • *****
  • Posts: 1532
  • Suffered from numerous symptoms for about 25 years
Re: Prednisone jitters!
« Reply #4 on: March 08, 2017, 08:52:36 AM »
Oh my....I can't imagine your condition to require such a dosage.  My ordinary burst Rx is 40mg for 3 days, 30mg for 3, 20mg etc.  The first couple of days I am wired...and can have a headache.  If I maintained 40mg @ 2 weeks....well...I don't think I could.  By the time you receive these replies, I hope you're half way thru the worst of it. 
    Relax...grab the remote. 
c3
Sjogren's, Psoriasis, Hashimoto's, Osteoporosis, Osteoarthritis, Cold hands/feet,  fatigue,  pilocarpine-25 mg , Restasis, Plaquenil, Low dose Prednisone (2-3 mg daily) Xylimelt, Citrucel, Alcon-Naturale, Tears,Omega 3, Vit.D, Caltrate+D3, Fosamax, CoQ10, Zinc, Oxtellar. Levothyroxene

AnneNeville

  • Full Member
  • ***
  • Posts: 106
Re: Prednisone jitters!
« Reply #5 on: March 08, 2017, 10:18:51 AM »
I didn't know that was an unusually long or high burst!

I have developed double vision due to a nerve palsy, so I suppose that is why I've got such a high dosage. It has not gone away yet, but everything else feels better.
Diagnosed with primary SS 2/2017 after 20+ years. Double vision from 6th nerve palsy, severe anxiety (now gone!), fatigue, dry eyes. Now: 12.5 mg Prednisone (burst), 200 mg Plaquenil, Prozac, Wellbutrin, Restasis, Xiidra.

irish

  • Global Moderator
  • Hero Member
  • *****
  • Posts: 13557
Re: Prednisone jitters!
« Reply #6 on: March 08, 2017, 08:49:29 PM »
I was put on a 60 mgm taper dose years ago and ended up in the hospital because I also had depression and anxiety and I needed to be calmed down with meds. Never again. I have now educated all my doctors about this and will never take more than 30 mgm for 3 days and then taper. Some people just get "high" and keep busy but I suffer great emotional stress from these high dosages.

My friend with sjogrens and other diseases gets put on 60 mgm tapers and she is usually up all night and gets a lot of cleaning done. I could not even clean when like that. We are all different. Irish

AnneNeville

  • Full Member
  • ***
  • Posts: 106
Re: Prednisone jitters!
« Reply #7 on: March 09, 2017, 03:55:36 AM »
We certainly are!

I am finding that I can calm my mind enough to fall asleep by petting my purring cat. Very soothing. Today I start to taper down. Wish me luck!
Diagnosed with primary SS 2/2017 after 20+ years. Double vision from 6th nerve palsy, severe anxiety (now gone!), fatigue, dry eyes. Now: 12.5 mg Prednisone (burst), 200 mg Plaquenil, Prozac, Wellbutrin, Restasis, Xiidra.